Strange symptoms

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

teacher
Regular Member


Date Joined May 2004
Total Posts : 314
   Posted 9/20/2007 5:48 PM (GMT -7)   
Dear all, I'm still bloating with severely painful pangs. This is only releaved by passing gas. I can't sleep much at night and it is very difficult to teach. The doctor asked me to get the over-the-counter Phanzyme, antigas meds. Also, I don't get frequent BM's as when I had a flare, but when I do (2-3 times) the quantity is enormous. Then pangs of pain are like when I used to have a stomach infection. I've been taking Phanzyme for 4 days and the symptoms are only marginally better. I've been having the symptoms for over 2 weeks. I've been using a heating pad for the pain. I don't have much, if any mucous. I may have a ripped rectum and so sometimes when I wipe, I have blood on the paper. 
Do you have any advice? 
3x400mg Asacol, 3x daily
Rowasa enemas
Bee propolis
Flora-Q (probiotic)
Multi-Vitamins
Tylenol, 1000mg/headaches


tjf
Veteran Member


Date Joined Dec 2005
Total Posts : 3238
   Posted 9/20/2007 6:09 PM (GMT -7)   
How many phyzames are you taking? I take two at a time and that does help me w/ gas. I have had it so bad that I was doubled over and nothing helps....so I know how painful it can be. Have you been to see your doctor lately or was this over the phone?
Tabitha (Tab)

100mg Azathioprine, 2 Fibercon, Colazal-6 a day, Acidopholis Pearls, Prilosec OTC

http://www.healingwell.com/donate
Co-Moderator UC Forum


teacher
Regular Member


Date Joined May 2004
Total Posts : 314
   Posted 9/20/2007 7:05 PM (GMT -7)   
I spoke to him over the phone. I had seen him about 3 months ago. I take 1 phyzyme 2x each day. It said on the box not to exceed 2/day. Can one take more than that?
3x400mg Asacol, 3x daily
Rowasa enemas
Bee propolis
Flora-Q (probiotic)
Multi-Vitamins
Tylenol, 1000mg/headaches


Red_34
Forum Moderator


Date Joined Apr 2004
Total Posts : 23549
   Posted 9/21/2007 4:18 AM (GMT -7)   
Are you still on Rowasa? If so, are you careful to remove all air before inserting? I too have had those horrendous gas pains that is relieved by nothing. I've always like Gas-X myself but what also helps is lying on your back and draw your knees to your chest about 5 times. It hurts in the beginning but it will help get things moving in there. If it persists, if I was you, I would call back the doc and find out whats going on and to be sure that it's nothing more serious.

Oh! I just thought of something! I think I know what you're talking about! :) The stomach pain - I used to get that alot too, my stomach would hurt; ache or sharp shooting pains really. Your gut would be super tender? Like if you took a needle to it, it would deflate? It also got to be so bad that I had a horrible lump in my throat feeling and constant nausea. I described this to my GI and he told me to take Prilosec because what I have is acid reflux.

Another question, the stomach infection you had - was it H.Pylori? If not, you might want to be checked for this because H.Pylori can cause bloating, gas like pain, and stomach pain which is usually eased by eating. Does it feel better when you eat?
 @--->--SHERRY--<---@
Left sided Uc -'92 - Colazal, Canasa, 6mp, Prilosec, Biotin, Forvia
Secondary Reynauds Syndrome - '04 - Norvasc
Fibromyalgia - '06 
PLEASE HELP HEALINGWELL CONTINUE TO HELP OTHERS BY CLICKING HERE: DONATE
@--->--Moderator for Allergies/Asthma and Co-moderator for UC--<---@
 
 
 
 

 
 


teacher
Regular Member


Date Joined May 2004
Total Posts : 314
   Posted 9/21/2007 5:28 AM (GMT -7)   
Actually, now that you mention it, it does feel better after eating. Not these past 2 weeks because the pain and bloating has been very bad, but I've been having chronic bloating and gas for over 3 years.
After shaking, I let the Rowasa settle to the bottom and then squeeze out the air. Usually, after I initially apply it, I have to pass gas.
When I mentioned stomach infections, I meant, through the years, if I'd eat something bad. But now, it could well be H pylori as you said. I get these severe stomach cramps too often (every few months) so there may be something wrong. If it is H pylori, won't they put me on antibiotics? I don't handle antibiotics well and the last time I was prescribed some, my UC began to flare.
3x400mg Asacol, 3x daily
Rowasa enemas
Bee propolis
Flora-Q (probiotic)
Multi-Vitamins
Tylenol, 1000mg/headaches


Red_34
Forum Moderator


Date Joined Apr 2004
Total Posts : 23549
   Posted 9/21/2007 6:49 AM (GMT -7)   
Yes, I do believe they use antibiotics though I don't know which ones. My best friends husband has H.Pylori and has been trying to get rid of it for years but then again, he's not that consistant with the antibiotic he's supposed to take. I read that sometimes this is a difficult thing to get rid of. You can call your GI and ask for the test which I think shows up in the blood.
 @--->--SHERRY--<---@
Left sided Uc -'92 - Colazal, Canasa, 6mp, Prilosec, Biotin, Forvia
Secondary Reynauds Syndrome - '04 - Norvasc
Fibromyalgia - '06 
PLEASE HELP HEALINGWELL CONTINUE TO HELP OTHERS BY CLICKING HERE: DONATE
@--->--Moderator for Allergies/Asthma and Co-moderator for UC--<---@
 
 
 
 

 
 


Old Hat
Veteran Member


Date Joined Feb 2007
Total Posts : 5135
   Posted 9/21/2007 7:21 AM (GMT -7)   
Did you have upper GI endoscopy? Or small bowel (barium) series? I just wonder if you have some undiagnosed upper GI problem that is causing the discomfort. Then again, a tear in the rectum could be giving you pain. It sounds like you need more clinical attention to get to the bottom of this. / Old Hat (nearly 30 yrs with left-sided UC; currently on 6 Colazal daily for July flare in descending colon; should be back in remission again soon)

dakotagirl
Veteran Member


Date Joined Apr 2006
Total Posts : 3402
   Posted 9/21/2007 1:15 PM (GMT -7)   
Ask your doc about taking more Phazyme. I think the bottle says something about taking more under a doctor's direction.

Do you eat a lot of raw fruits and veggies? Beano might help.

Do you drink soda? The carbonation can cause excess gas.

Do you drink DIET soda? The artificial sweeteners can cause gas and bloating.

Just trying to brainstorm ideas!
Pan-colitis and GERD diagnosed May 2003
 
Asacol 12 per day,  Azathioprine 75mg, Rowasa and Canasa as needed
Aciphex, Effexor XR, BCP, Rhinocort nasal spray
Culturelle, Biotin, Folic Acid, Forvia, Calcium, and B12
 
Osteopenia (hip and spine) from prednisone use.  Started Azathioprine because I was steroid dependent.
 
Co-Mod for the UC forum
Keep HealingWell running smoothly:  www.healingwell.com/donate


teacher
Regular Member


Date Joined May 2004
Total Posts : 314
   Posted 9/22/2007 6:06 AM (GMT -7)   
I haven't had an endoscopy the small bowel series. Should I suggest it to the GI? I've been keeping off carbonated beverages and sugars and rarely ever eat uncooked veggies. The odd thing is that nothing has been unusual about my diet. I've always had minor bloating, but I imagined it to be a UC related problem. But this started about 2.5 weeks ago and hasn't stopped since. The pain and bloating continue. Sometimes I feel it's getting better, but then it 'flares' up again. I'll have to wait until Monday before I ask to see the GI.
3x400mg Asacol, 3x daily
Rowasa enemas
Bee propolis
Flora-Q (probiotic)
Multi-Vitamins
Tylenol, 1000mg/headaches

New Topic Post Reply Printable Version
Forum Information
Currently it is Friday, December 15, 2017 10:30 PM (GMT -7)
There are a total of 2,906,012 posts in 318,912 threads.
View Active Threads


Who's Online
This forum has 158256 registered members. Please welcome our newest member, 1success.
288 Guest(s), 3 Registered Member(s) are currently online.  Details
oldbeek, xfmlg, ExplosiveKittens